Alert archive / Alabama / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Apr 4, 2024, 4:08 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Apr 4, 2024, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2024, 4:08 AM CDT (09:08 UTC)
- In effect from
- Apr 4, 2024, 12:00 PM CDT
- Expired
- Apr 4, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS84 KMOB 040908 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 408 AM CDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT TODAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ALZ051>060-261>266-FLZ201>206-050000- /O.NEW.KMOB.FW.W.0001.240404T1700Z-240405T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal- 408 AM CDT Thu Apr 4 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 201, 202, 203, 204, 205, 206, 261, 262, 263, 264, 265 and 266. * WINDS...Westerly around 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:52 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 10:52 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1052 PM CDT Wed Apr 3 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1052 PM CDT Wed Apr 3 2024
No changes to the forecast as VFR conditions remain expected to prevail
throughout the night tonight into the day Thursday. Winds will
remain light out of the west at 5 to 10 knots overnight tonight.
Breezy westerly winds return after sunrise at 10 to 15 knots
gusting to near 20 knots at times through the afternoon into
early evening hours. MM/25
&&
.PREV DISCUSSION... /issued 643 PM CDT Wed Apr 3 2024/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 643 PM CDT Wed Apr 3 2024
VFR conditions prevail throughout the night tonight into the day
Thursday. Winds will remain a bit gusty through sunset this
evening, generally out of the west at 10 to 15 knots gusting to 20
to 25 knots at times. Winds relax to around 5 to 10 knots
overnight tonight. Breezy westerly winds return after sunrise at
10 to 15 knots gusting to near 20 knots at times. MM/25
PREV DISCUSSION... /issued 333 PM CDT Wed Apr 3 2024/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday)
Issued at 333 PM CDT Wed Apr 3 2024
Drier conditions have moved into the area in the wake of last
nights system and cold front. The large upper trough that brought
storms has slowly drifted eastward brining a more westerly to
northwesterly wind a loft. Drier air has moved in with surface
dewpoints crashing into the 30s already. Expect a temperature
forecast with highs struggling to reach the low 70s tomorrow and
lows in the 30s and 40s the next two night. Overall a rather
benign forecast. BB/03
SHORT TERM and LONG TERM...
(Friday through Wednesday)
Issued at 333 PM CDT Wed Apr 3 2024
Surface winds shift from northwesterly to late this week
as a surface ridge to our west moves very slowly eastward across our
region. Large scale subsidence will bring cloudless skies over our
area as a large omega block setups over the central US. Expect cool
mornings to finish off the work week with lows about 5 to 10 degrees
below normal, ranging from around 40 degrees northern zones to the
upper 40s near the coast Friday night. Expect a mild Friday
afternoon with highs about 2 to 7 degrees below normal, ranging from
the upper 60s to mid 70s. We should see a slight uptick in temps
over the weekend into early next week, along with a return of
isolated to scattered showers and some thunderstorms Monday through
midweek as the omega block pattern breaks down. A Low rip current
risk is expected through the weekend. /22
FIRE...
Issued at 333 PM CDT Wed Apr 3 2024
With the strong low to our northeast and strengthening high to our
west, gradient winds may increase to around 15 mph on Thursday with
frequent gusts to around 25 mph. Gusty winds coupled with low RH
values likely around 25% or lower could result in hazards burning
conditions. Soggy grounds may be the only thing preventing us from
Red Flag conditions but winds and low RHs are enough to at least
bring burning concerns. BB/03
MARINE...
Issued at 333 PM CDT Wed Apr 3 2024
A cold front will move over the marine zones early this morning.
Moderate westerly winds turn northwesterly and increase in the
wake of the frontal passage. A Small Craft Advisory remains in
effect for the Bays and Sounds until 1pm today for winds around 20
knots and the offshore Gulf waters until Thursday morning for
winds 20-25 knots and seas 4-6 feet. Small craft will likely need
to exercise caution in the Bays and Sounds tonight. Offshore flow
will then gradually diminish Thursday through the remainder of the
week. /14
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 45 71 45 76 48 76 52 75 / 0 0 0 0 0 0 0 0
Pensacola 50 71 48 75 50 73 54 73 / 0 0 0 0 0 0 0 0
Destin 54 70 52 73 53 72 56 73 / 0 0 0 0 0 0 0 0
Evergreen 43 70 40 72 42 73 46 78 / 0 0 0 0 0 0 0 0
Waynesboro 42 70 39 73 44 75 48 78 / 0 0 0 0 0 0 0 0
Camden 42 68 39 68 41 70 45 76 / 0 0 0 0 0 0 0 0
Crestview 44 71 40 75 43 75 46 78 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CDT Thursday for ALZ265-266.
FL...High Rip Current Risk until 6 AM CDT Thursday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
Red Flag Warnings in Alabama, 2024Red Flag Warnings in Florida, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.